Hair Progress!!!

Hair is one typical symptom of lupus and one which any women with the diease find distressing it seemed to start for me after the diagnosis and so on for about 2 months. I was left with severe loss of hair it went from thick to dangerously thin in that 2 months and i was at the end of my tether, i looked awful i had no idea how to do my hair it was so bad.

Now 10 months from the onset of losing my hair, it has changed in september i started using the nioxin brand of shampoo and conditioners that claim to help reduce hair loss, producing thick fuller looking hair in just 45 days, i was skeptical at first it seemed just one of those that were trying to sell thier product with false info. Fortunatly i gave in and purchased system 4 kit from nioxin from september and continued using it within 2 months i began seeing noticable results, my hair appearing fuller looking on top and my hair stopped falling out. I continue to use it these days now and have never cut my hair its still long, thick on top but very thin on the ends its still ongoing process for healthier looking hair but right now am very pleased to with the results that im seeing

Sorry for the long post, but i just want to give hope to the people that have lost thier hair and sometimes cant cope with it. Thanks for reading

12 Replies

  • I have been using Nioxin 4 too for the past 4 weeks and the hair stopped falling but for the first 3 weeks I was also on steroids, so I'm not sure whether it stopped because the steroids calmed the lupus or because the Nioxin. Still, I'm giving it another month now that I've stopped the steroids.

  • HI. I too am once again loosing my hair.....I saw my rhumey last week and expressed my concern. She said when we come off one medication to another it happens. I have gradually come of Prednisolone and on to Methotrexate 20mg. I was asked if I wanted to try a different med but said NO because the Metho was excellent for my joint pain, so It seems to be a matter

    of swings and roundabouts at the moment, so I am just trying to enjoy the ride. My rhumey also said she could give me a tablet form of medication to help ,But it would give a grey tinge to the skin tone ?

  • Hi metoyou that's great news, I am really pleased for you. Since my current flare started - two and a half years ago I have gone completely bald, from having long blonde hair which was lovely and thick to a shiny scalp which gets a bit dry is a drastic change and not the first time - it has happened with each flare. Luckily being a biker I cope with it quite well by wearing bandanas as I used to wear them previously under my crash helmet and to start with people just thought I was leaving them on and didn't realise there was a reason as the hair went on the top of my head first. I am surrounded by men who shave their heads to get this look so with my sense of humour luckily I am able to make jokes and accept it easier, my partner shaves his and if I don't have a bandana on he says we look like a pair of boiled eggs! ;-) When I get signs of regrowth I will try the shampoo you mentioned, it will make a change from just moisturising and sunblock.

    I'm so glad things are going well for you


  • Aww bless i really feel you all as i'am loosing my hair i waa diagnoised qith disciod lupus 3 years ago this november. I started loosing mine after i was diagnoised d iam starting to worry now as its getting worse. Im getting married in august in greece i just pray it doesnt all fall out before the wedding. I know stressing will make it worse but i cant help it. My family dont seem to be bothered about me or the wedding i dont think they realise but hey hoe sorry for moan but sometimes its better out than in. Xx

  • Thanks. I do sympathise with you and understand how important it is look fantastic on your special day when everybody is focusing on you and you have a dress fit for a princess ideally you would like to have hair to maybe attach some sort of detail to. Like you say the stress will not do you any favours so try to stay calm and it might be worth giving "Alpicin" (I think that is how it is spelt) shampoo and liquid ago. You can get it in most super markets and chemists it was originally bought out to help stop men's baldness it strengthens and thickens hair and so might be worth you giving it a go. Nothing ventured nothing gained.

    You poor thing I had a family who I felt really didn't care about the way I was one of my brothers even called me a hyperchondriac on a few occasions. But that all changed when at the end of last year I was hospitalised with my skin trying to peel off me - my immune system recognising it all as a foreign body and trying to get rid of it I looked a total mess like I was covered in burns, my family came to see me at Christmas including my brother. When I told them that my lupus had turned systemic and he saw me and his wife told him what systemic meant he looked quite sheepish. The whole episode has changed them all totally. Maybe your family don't fully understand it or have trouble accepting it or could even be greiving for the way you were before the lupus was part of your life if it has changed your life in a big way.

    I take it that if you are going to Greece you are not photosensitive? Lucky you, I don't even go in the garden to put washing out without wearing hat and gloves, I have got rid of all low energy light bulbs in the house and flourescent light fittings, all of these I found made me worse. I wear a factor 50 sun cream at least on my face at all times too.

    Feel free to get things off your chest it is not moaning it is unburdening yourself, we all need to do it sometimes. ;-)

    I hope that you give that shampoo a try and you get positive results


  • Thanks madmags, yes i am sesitive to uva and uvb rays bit tru not to let it stop me at the moment. Althou i do suffer after being in the sun my joints ache an feel very tired also get spopts on face that change all the time. I also wear 50factor every day on my face. Iv been suffering lately with my ankle dont know if it lupus related but i think it is as iv been suffering on and off with it since last year but its going worse. I cudt walk up the stairs properly the other day without me screeming ooww! So i went up tw by two if you know wot i mean cudt put pressure on it. But now its fine. My brother also called me hypocondriac once. I hosnestly dont think they understand it cos i certainly dont! I feel like a hypacondriac myself sumtimes:(xx

  • Hi Tracey I have been taking methotrexate once a week for the last few months I was taken off Azothioprine and put on this instead and take folic acid twice a week and have found that the pain I had in my joints has eased a lot and stairs have become easier now. To start with I only took the folic acid once a week but got lots of mouth ulcers again so added a second dose in and I have been fine, my liver function has been the best it has been for twenty years now too. Weird! :-S

    We know we are not hypochondriacs - so do the docs and all the rest of the lupies on here. ;-) As for our brothers........ less said the better! lol ;-)

    Take care, Madmagz x

  • You moan as much as you want it's the one thing we can have control over, the same as to shout from the roof top's when something goes well. The one thing I try and hold on to is 'be nice to yourself' no matter what. :D xx

  • Thanks minimum, this site is a god send thankyou all for listening:)xc

  • I understand completely how you all feel. As I said before, I decided to take charge and shave it all off and get a wig and get on with life. Mine starts to grow back and then patches appear - I am not sure why because I don't/can't take any drugs because there are so many problems that drugs for one thing affects the other, so it must be affected by stress/food - even certain foods stress my body and I have researched and know why - the nightshades for instance affect my joints, so surely they can affect my hair. It is all a maze, but we have to cope and get on with it as we have no choice, but thanks for all the information/advice - we never know what could help!

  • Hi I have found reading about this very interesting. My hair seems to suffer quite a lot :( at one point it mostly all fell out at the front but I grew back. I have now been off all meds and steroids for the past month and its starting to thin again. Each time Iv asked the doctor tho they claim that there is nothing to stop this happening.

  • Nioxin is safe for young people since it is a natural product. Reloxe is a new product with same ingredients as Nioxin but more of them + some additional ingredients that work.

You may also like...